MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-3138-55
Medical Device Problem Codes High impedance (1291); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Codes Muscle Spasm(s) (1966); Undesired Nerve Stimulation (1980); No Code Available (3191)
Date of Event 02/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant date= (b)(6) 2018.
 
Event or Problem Description
A report was received that the patient experienced cramping in his abdomen below the ipg pocket site when stimulation was on.Reprogramming the device was attempted, but adequate pain coverage could not be achieved as there were high impedances on four contacts.Patient then underwent a revision procedure where the extension was replaced.Patient is fine post-operatively, and all impedances are within normal limits.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, x-ray inspection of the lead extension revealed cables 5, 6, 7 and 8 were fractured after the weld in the distal connector stack.This type of damage typically occurs when excessive tensile force is exerted onto the lead body and connector section of the lead.Bending the distal end could also cause cable fractures in the connector section of the lead.The broken cables are still contained inside the connector.The device history record confirmed that the devices met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
NA
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key9781949
Report Number3006630150-2020-00941
Device Sequence Number19534785
Product Code LGW
UDI-Device Identifier08714729760566
UDI-Public08714729760566
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/11/2018
Device Model NumberSC-3138-55
Device Catalogue NumberSC-3138-55
Device Lot Number18765281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;